Severe Cutaneous Adverse Reactions to Drugs

Faith L. Chia; Khai Pang Leong

Disclosures

Curr Opin Allergy Clin Immunol. 2007;7(4):304-309. 

In This Article

Treatment of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis in Patients with HIV/AIDS

The advent of HIV/AIDS brings new challenges to the allergist. These patients are treated with multiple agents that can lead to the development of SJS/TENS, including antituberculosis drugs, antiretroviral therapy (especially nevirapine and abacavir) and sulfonamides (trimethoprim-sulfamethoxazole and dapsone). HIV positivity is itself a risk factor for serious cutaneous reactions due to antituberculosis therapy, increasing the odds by 3.8 times.[59] It is possible that HIV-positive patients with SJS or TEN may have a poorer outcome.[40]

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.

processing....